MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. OVERSTITCH¿ ENDOSCOPIC SUTURING SYSTEM

APOLLO ENDOSURGERY, INC. OVERSTITCH¿ ENDOSCOPIC SUTURING SYSTEM
Model Number THX-165-028
Medical Device Problem Codes Mechanical Problem (1384); Mechanical Jam (2983)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial medwatch submitted to the fda on 19may2023.A review of the device labeling notes the following: the current overstitch¿ endoscopic suturing system (ess) instructions for use (ifu) addressed the known and potential event of helix-could not be removed from tissue as follows: warnings: only physicians possessing sufficient skill and experience in similar or the same techniques should perform endoscopic procedures.Troubleshooting: helix stuck in tissue: i.Use a suitable accessory through the primary channel to apply counter traction to the tissue around the helix, and pull the helix free.Ii.Once endoscopic techniques have been exhausted, utilize laparoscopic techniques to remove the helix.Adverse events; possible complications that may result from using the endoscopic suturing system include, but may not be limited to: conversion to laparoscopic or open procedure.Intra-abdominal (hollow or solid) visceral injury.Additional information: the investigator determined that a device history record (dhr) review is required for this complaint due to the complaint being mdr reportable.
 
Event or Problem Description
Helix screwed into tissue then would not unscrew from tissue.Helix was removed utilizing small cuts to release from tissue.Procedure was postponed.Patient is doing fine.
 
Additional Manufacturer Narrative
Supplement #01 medwatch submitted to the fda on 13/jul/2023.Additional information: the investigator determined that a device history record (dhr) review was required for this complaint due to the complaint being reportable.A previous dhr review was completed for lot number, af05123.The subject product met all specifications and requirements in effect at the time of manufacture.There was one other complaint in the apollo database against this lot number.Device evaluation summary: the device was returned to the apollo device analysis laboratory on 26/june/2023.One tissue helix was returned for investigation.Under microscopic analysis, the helix tip appeared to be sharp.Engineering functionally tested the device and during rotation of the knob, the coil rotated as intended.The knob was pushed down, and it extended the coil as intended, then the knob was pulled up and the coil retracted into the catheter as intended.The complaint could not be verified as the returned tissue helix functionally performed as intended.Lab analysis was not able to replicate the reported event of "helix-could not be removed from tissue".It has not been possible to determine a root cause for this reported complaint.The user effect of "helix-could not be removed from tissue" is known and labeled possible adverse event.

Brand Name
OVERSTITCH¿ ENDOSCOPIC SUTURING SYSTEM
Common Device Name
SUTURING SYSTEM
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s. capital of texas hwy
bldg. 1 ste. 300
austin TX 78746
Manufacturer (Section G)
APOLLO ENDOSURGERY COSTA RICA, SRL
coyol free zone
bldg b 13.3
alajuela, cs CRI
CS   CRI
Manufacturer Contact
adriana russell
1120 s. capital of texas hwy
bldg. 1 ste. 300
austin, TX 78746
5122795114
MDR Report Key16961464
Report Number3006722112-2023-00090
Device Sequence Number12068366
Product Code OCW
UDI-Device Identifier10811955020688
UDI-Public(01)10811955020688(17)20250623(11)20220623(10)AF05123
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K081853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2025
Device Model NumberTHX-165-028
Device Catalogue NumberTHX-165-028
Device Lot NumberAF05123
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2023
Supplement Date Received by Manufacturer04/24/2023
Initial Report FDA Received Date05/19/2023
Supplement Report FDA Received Date07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age38 YR
Patient SexFemale